Contraception and VD/sexuality
QUESTION: i am 20 years old female, virgin. i tried having sex with my bf, but i was too scared so i would not let him insert his penis, but he was kind of angry and tried anyway. his penis touched my opening area, but it did not go in, not even as far as half a tampon would go. so obviously my hymen did not tear. but after some time he inserted his finger and was a bit rough and i bleed. i got scared i might be pregnant then, so i took a contraceptive pill after 6-7 hours. and its 2-3 days now since that happened and i am still having slight bleeding, plus i am supposed to have my period after 4-5 days from the day we tried sex. so i want to know what are my chances of being pregnant and how long will i bleed and if i keep on bleeding how will i know if that is the bleeding due to my period or any other like the side effect of the pills. pleaseeeeeeee help me as soon as possilble. i am really scared.
ANSWER: Hi Insha,
So I'm a little conflicted by your boyfriends behavior because I, as an American, would have probably punched him in the face if he tried to force himself on me. However, your life is your own and therefore I am here to help you if you need me. Lucky for you, there was very little chance you would have gotten pregnant as breaking the hymen alone would have taken a great deal of effort and the fact that you took a contraceptive pill would have been an ultimate ditch effort that was more than likely overkill.
The way an emergency contraceptive pill is designed is to increase the amount of estrogen and progestin in your body so that vaginal secretions in your cervix reach the point to where implantation and fertilization are just about impossible. The flushing out of that extra material would cause the bleeding and because your period followed soon after, that would have been expected, so just ride this one out and if the bleeding continues or if your flow changes, I would seek a physician's assistance as emergency contraception should have been taken within 72 then again in 12, so 5 days total. As for your boyfriend, the next time you think about having sex, make sure YOU'RE in charge instead of him and if he isn't cool with that, then let ME speak to him. I insist.
---------- FOLLOW-UP ----------
QUESTION: thankyou sooooooo much for your advice, i am so happy to get a reply. what i don't understand now is am i still bleeding because the hymen tore or because of the side effect of pills or am i bleeding because of period? and if i am bleeding due to period the flow of blood is very very less compared to my periodic flow. and can i take BUSCOPAN (that's what i take when i have cramps during my period) as i feel a lot of abdominal pain right now. and if i am not bleeding due to period, when am i likely to have my period, since it would have been any day soon if nothing had gone wrong. and i am sorry i couldn't understand what you mean by "as emergency contraception should have been taken within 72 then again in 12, so 5 days total" in your reply.
So a hymenal tear is considered a trauma, so it would bleed and I imagine would take a couple of days to heal. Since you took the emergency contraceptive, you are having a form of false period, which is relating to your "lighter period," but this does not count as your actual period. However, it should be light as well. If you have a medication that you normally take for cramping and its a part of your regimen, then I don't see how that would be a bad thing. Your abdominal discomfort should subside over the next few days because it is a compounding effect from the pill AND your normal period. Does this help?